Alert archive / Tennessee / Red Flag Warnings in 2020

Red Flag Warning 1, NWS Nashville, TN

November 19, 20208 counties in Tennessee

NWS Nashville, TN issued this red flag warning at Nov 19, 2020, 6:33 AM CST for 8 counties in Tennessee. It took effect at Nov 19, 2020, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2020, 6:33 AM CST (12:33 UTC)
In effect from
Nov 19, 2020, 10:00 AM CST
Expired
Nov 19, 2020, 6:00 PM CST
In force
8 hr
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN, Sumner County, TN

The radar

The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2689 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS84 KOHX 191233
RFWOHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Nashville TN
633 AM CST Thu Nov 19 2020

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE NORTHERN
HIGHLAND RIM DISTRICT TODAY...

.A combination of low fuel moisture levels, low relative humidity
and elevated wind speeds will lead to red flag conditions across 
the warning area today. 

TNZ005>008-023-025>027-200000-
/O.NEW.KOHX.FW.W.0001.201119T1600Z-201120T0000Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Dickson-Cheatham-
Davidson-
633 AM CST Thu Nov 19 2020

...RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM 
CST THIS EVENING FOR PORTIONS OF THE NORTHERN HIGHLAND RIM
DISTRICT...

The National Weather Service in Nashville has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 6 PM CST
this evening. 

* AFFECTED AREA...Fire weather zones 005, 006, 007, 008, 023, 
  025, 026, and 027. 

* WIND...20 foot wind speeds of 15-18 mph will be common.

* HUMIDITY...17%-21%

* 10 HOUR FUEL MOISTURE...5% to 8%

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Nov 19, 3:16 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 19, 3:16 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
316 AM CST Thu Nov 19 2020

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

High pressure will remain in control of our forecast over the next
few days with nothing but sunny and dry conditions expected.
Temps will slowly begin to warm today and remain above normal
through the weekend. Surface high pressure continues to drift
eastward with a surface low currently situated over the Dakotas.
We are stuck in-between the two, leading to a steep pressure
gradient developing across the Midwest eventually drifting towards
the Ohio River Valley this afternoon. As a result, much of the
area will likely see winds in the 10 to 20 mph range with some
gusts upwards of 30 mph. Winds on Friday should be a bit calmer,
but still around 10 to 15 mph for most.

In the extended, our quiet weather pattern appears to be no more.
Our first chance of showers will come on Sunday as a cold front
passes through the area. There are some differences between the
GFS and ECMWF in the strength of the front, which has led to some
timing differences. Leaning more towards the ECMWF solution which
has a bit of a faster frontal progression compared to the GFS. We
will see a day of dryness on Monday followed by additional showers
possible on Tuesday. Worth mentioning, and something to keep an
eye on into middle of next week, but the GFS and ECMWF are both
hinting at a much stronger cold front passing through the area on
Wednesday. Still out in the la-la land portion of the forecast,
but this appears to be stronger than what we have seen as of
late so worth mentioning and something to keep an eye on into the
future.

Temps will be above normal through the upcoming weekend before
returning to near normal to just a smidge above normal next week.

&&

.AVIATION...
12Z TAF DISCUSSION.

Strong surface high will remain anchored across the mid Atlantic
states today. Meanwhile, a cold front is positioned across the upper
midwest. The tightening pressure gradient will create gusty southerly
winds through the afternoon. Wind speeds will back off a bit
after 00Z. Not as breezy on Friday as the sfc front weakens and
the sfc high moves off shore. Otw, P6SM and SKC to prevail.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........21
Hazardous weather outlook, Nov 19, 5:10 AM CST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
510 AM CST Thu Nov 19 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-201115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
510 AM CST Thu Nov 19 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

Nearby

Red Flag Warnings in Tennessee, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.